MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: during 100% visual inspection of compounded lot # j4n717, two (2) bags were found with one (1) foreign particulate in each.No injusry reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Five (5) pab units from lot j4n717/s5904-52 were received for evaluation.The units were empty, the add port caps were removed, and the ports had been accessed.Through visual observation, particulate matter (pm) was observed in the units.All of the samples were sent to photometrics for further analysis and identification.Optical images of the particles were taken, and its lengths were measured.Additionally, the particles were placed in the fourier transform infrared spectroscope (ftir) and/or in the scanning electron microscope (sem) for energy dispersive x-ray spectroscopy (eds) analysis.The results are shown below.Pab unit #1 particle 1- measured 4.04 mm and was identified as cellulose (cotton fiber) and inorganic material.The eds spectrum shows the presence of carbon (c), oxygen (o), silicon (si), sulphur (s), potassium (k) and calcium (ca).The particle was on the outside of the pab unit and would not have been in contact with the solution.Pab unit #2 particle 1- measured 182um and was identified as cellulose (cotton fiber) and inorganic material.The eds spectrum shows the presence of carbon (c), oxygen (o), sodium (na), silicon (si), sulphur (s), chlorine (cl), potassium (k) and calcium (ca).The particle was on the inside of the pab unit and would have been in contact with the solution.Pab unit #3 particle 1: measured 1.59mm and was identified as polypropylene.The particle was on the inside of the pab unit and would have been in contact with the solution.Pab unit #4 particle 1- measured 542um and was identified as benzoic acid and inorganic material.The eds spectrum shows the presence of carbon (c), oxygen (o) and zinc (zu).The particle was embedded the bag material of the pab unit and would not have been in contact with the solution.Pab unit #5 particle 1- measured 587um and was identified as benzoic acid and inorganic material.The eds spectrum shows the presence of carbon (c), oxygen (o), and zinc (zn).The particle was embedded in the bag material of the pab unit and would not have been in contact with solution.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Additionally, visual inspection of twenty (20) retain units performed by a certified inspector revealed that no particulate matter based on the results of the investigation, the possible source of the observed pm in units #1 and #2 was equipment used in manufacturing.Human error also contributed to the observed pm as the 100% pm inspector may have not inspected the units thoroughly due to added tasks.A preventative action (retraining) was performed in order to mitigate this incident.Regarding the remaining units, the containers use film material that is manufactured by a third-party vendor.As a result, a supplier corrective action request (scar) was issued to the vendor in order to investigate the embedded particle issue.Vendor investigation determined that the size of the particles was acceptable and conformed to specifications.Additionally, it was determined that the embedded particle defect did not impact the function and integrity of the material provided to b.Braun.This type of defect is considered inherent to the manufacturing process of the film and is considered to be a cosmetic defect.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21324409
Report Number2021236-2025-00002
Device Sequence Number15433212
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)241021(17)260930(10)J4N717
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberS5904-52
Device Lot NumberJ4N717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown